|     

Bloating and hardening of stomach and craving for salt

My upper belly has been bloated and hard for about 2 weeks and then yesterday and today it has been both the upper and lower stomach that is bloated. Today I have been sick all day with diarrhea and I can’t seem to keep any food in my stomach. Another thing is all day today I have been craving salt, I cannot seem to get enough which means I am eating everything with salt on it or in it. I am not a big salt eater so this has me concerned.

Add Comment
  • 2 Answer(s)

    Your symptoms of diarrhea and bloating could be due to intestinal infection. If this is the case then you may need a course of antibiotics to clear the infection. Since you have diarrhea it is very important that you maintain your fluid intake. Drink plenty of fluids like Gatorade to replenish lost water and electrolytes. Eat light snacks, avoid heavy fried foods.
    As far as the salt cravings are concerned they are seen in people who lead stressful lives. Other causes include adrenal exhaustion, diabetes and hypertension. It will be a good idea to get your BP checked. I would also suggest you to try and cut down your salt intake since you are hypertensive and replace it with herbs and spices.

    Answered on May 11, 2014.
    Add Comment

    Hi there,
    For 6 months I have had bloating in my abdomen. I was tested for gluten intolerance which was normal. Now I feel very uncomfortable with my stomach swelling to the size of a 9 Month pregnant woman with hardening, constipasion, shortness of breath. I am NOT pregnant. I fell like I am all bubbleing up inside and are about to burst. Please tell me what this is and what I can do no manage it.

    Answered on May 11, 2014.
    Add Comment
  • If you are happy with our services, please consider making a donation. Click the button below to donate.


    Your Answer

    By posting your answer, you agree to the privacy policy and terms of service.

    The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskDoctorForFree is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskDoctorForFree and its principals will accept no liabilities or responsibilities for the statements made.